Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 137, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2015, 9:37 AM CDT for Kemper County, Noxubee County, Winston County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 9:37 AM CDT (14:37 UTC)
- Expired
- May 25, 2015, 10:04 AM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kemper County, MS, Noxubee County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 111 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407
WUUS54 KJAN 251437
SVRJAN
MSC069-103-159-251515-
/O.NEW.KJAN.SV.W.0137.150525T1437Z-150525T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHWESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHWESTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 1015 AM CDT
* AT 936 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PRESTON...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GHOLSON AROUND 955 AM CDT.
MASHULAVILLE AROUND 1015 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3281 8876 3286 8890 3323 8882 3311 8852
TIME...MOT...LOC 1436Z 204DEG 16KT 3289 8883
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
EC2 follow-up statements
334
WWUS54 KJAN 251453
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
953 AM CDT MON MAY 25 2015
MSC069-159-251502-
/O.CAN.KJAN.SV.W.0137.000000T0000Z-150525T1515Z/
WINSTON MS-KEMPER MS-
953 AM CDT MON MAY 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINSTON AND
NORTHWESTERN KEMPER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
WINSTON AND KEMPER COUNTIES. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3293 8872 3293 8881 3323 8881 3311 8852
TIME...MOT...LOC 1452Z 204DEG 16KT 3294 8880
$$
MSC103-251515-
/O.CON.KJAN.SV.W.0137.000000T0000Z-150525T1515Z/
NOXUBEE MS-
953 AM CDT MON MAY 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR SOUTHWESTERN NOXUBEE COUNTY...
AT 952 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GHOLSON...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
GHOLSON AROUND 955 AM CDT.
MASHULAVILLE AROUND 1015 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3293 8872 3293 8881 3323 8881 3311 8852
TIME...MOT...LOC 1452Z 204DEG 16KT 3294 8880
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
EC597
WWUS54 KJAN 251504
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1004 AM CDT MON MAY 25 2015
MSC103-251514-
/O.CAN.KJAN.SV.W.0137.000000T0000Z-150525T1515Z/
NOXUBEE MS-
1004 AM CDT MON MAY 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NOXUBEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3293 8872 3293 8881 3323 8881 3311 8852
TIME...MOT...LOC 1501Z 204DEG 16KT 3300 8877
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:11 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, May 25, 4:11 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 411 AM CDT MON MAY 25 2015 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT) EXPECTING A RATHER ACTIVE PERIOD FOR THE SHORT TERM WITH THE POTENTIAL FOR SEVERE STORMS AND SOME HEAVY RAINFALL. LATEST VAPOR AND IR IMAGERY SHOWED THE MAIN UPPER BROAD TROUGH CENTERED OVER THE ROCKIES WITH MEAN UPPER RIDGING NOTED ACROSS THE EASTERN SEABOARD TO THE GREAT LAKES REGION. A SERIES OF SHORTWAVES WAS ROTATING ACROSS THE BASE OF THE UPPER TROUGH FROM THE FOUR CORNERS REGION TO THE MIDDLE MISSISSIPPI VALLEY. WE WERE ON THE DEEP INFLOW REGION. SO FAR IN THE PAST FEW DAYS THE MEAN RIDGE HEIGHTS HAS BE DEFLECTING OFF ANY SIGNIFICANT RAINFALL ACROSS THE REGION COMBINE WITH STRONG NORTHWARD MOVEMENTS OF THE STORMS. AREA RADARS CONTINUED TO PICK OF SHOWERS AND SOME STORMS ACROSS THE REGION. SURFACE AND UPPER AIR ANALYSIS CONTINUED TO PICK UP DEEP GULF MOISTURE TRANSPORT WITH PWATS AROUND 1.8 TO 2 INCHES...WHICH WAS RESULTING IN VERY EFFICIENT RAINFALL MODE ACROSS THE REGION OVERNIGHT. MODEL AND 00Z SNDGS WERE SHOWING SOME IMPRESSIVE FLOW INT THE MID TO UPPER LEVELS FOR LATE MAY ESP WEST OF THE REGION. FOR TODAY THE SHORTWAVE AFFECTING THE REGION OVERNIGHT HAS PULLED AWAY INTO THE UPPER MS VALLEY AS OF EARLY TODAY. SO WITH STRONG MOISTURE TRANSPORT WITH GOOD PWATS CONVECTION WILL BE LIKELY FOR TODAY GOING INTO TONIGHT. HIRES MODELS SHOWS THAT AFTER THIS MORNING THAT WE WILL NOT GET MUCH COVERAGE BETWEEN NOON AND 3 PM AS THE ATMOSPHERE WILL TAKE A BREATHER. BY 3 MID DAYTIME HEATING WILL KICK IN AS CONVECTION BUILDS FROM THE WEST AND SOUTH TOWARD THE EVENING HOURS AHEAD OF THE NEXT SHORTWAVE. ANOTHER SHORTWAVE WILL SWING ACROSS THE LOWER PLAINS/MS VALLEY TONIGHT INTO EARLY TUESDAY. BEST POTENTIAL FOR SEVERE WEATHER INCLUDING SOME POSSIBILITY FOR A TORNADO OR TWO WOULD BE ACROSS THE DELTA...WHERE THE BEST OVERLAY OF STRONGER DEEP LAYER SHEAR AND HELICITY IS PROGGED. 0-3 KM SHEAR WILL BE AROUND 40 KNOTS IN THAT REGION. SO WILL KEEP THE CURRENT SEVERE LIMITED RISK FOR THE WEST HALF FOR TONIGHT. HIRES MODELS SHOWS A PRETTY GOOD LINEAR MCS MOVING INTO THE WEST DURING THE EVENING AND WEAKENING AS IT MOVES INTO THE EAST DUE TO THE LACK OF FORCING. AS WE MOVE INTO TUESDAY WITH BETTER DEEP SHEAR AND FORCING SPREADS EAST ACROSS THE CWA DURING THE DAY. HIRES MODELS ALSO SHOWS A GOOD LINEAR MCS CROSSING THE REGION AT THIS TIME...WHICH WILL HOLD TOGETHER BETTER. WILL KEEP THE PRIMARY RISK OF DAMAGING WINDS...HAIL AND A TORNADO OR TWO CAN NOT BE RULED OUT. AS FAR AS THE HEAVY RAINFALL POTENTIAL IS CONCERN FOR THE SHORT TERM. WITH GOOD MOISTURE TRANSPORT AND HIGH PWATS IT WILL BE A CONCERN THROUGH THE PERIOD. RAINFALL AMOUNTS HAVE NOT BEEN THAT HIGH WITH SOME LOCALIZED 4 INCHES ACROSS THE WEST MADISON...NORTH HINDS AND LOWER AMOUNTS ELSEWHERE. SO WITH THIS IN MIND WILL HOLD OFF ON ANY FLASH FLOOD WATCH AND LET THE DAY SHIFT REVISIT THE MATTER...ESP WITH CONVECTION BEING A LITTLE LESS ACTIVE FOR MOST OF THE DAY. FOR TUESDAY INTO TUESDAY NIGHT IF THINGS DO COME TOGETHER MAY HAVE TO LOOK AT A FLOOD POTENTIAL FOR THAT PERIOD. WILL HOLD OFF ON ANY GRAPHICS FOR THAT PERIOD FOR NOW./17/ .LONG TERM...WEDNESDAY THROUGH MONDAY...BY WEDNESDAY MORNING SLIGHTLY DRIER AIR ALOFT IS EXPECTED OVER THE NORTHWEST HALF OF THE CWA WHERE PWS WILL BE BELOW AN INCH AND A HALF. PWS AROUND AN INCH AND THREE QUARTERS WILL RESIDE OVER OUR SOUTHEAST. A SURFACE RIDGE WILL REMAIN ALONG THE GULF COAST STATES MAINTAINING A WARM MOIST FEED FROM THE GULF. A MORE SUBTLE SHORTWAVE IS EXPECTED TO MOVE OVER OUR CWA DURING THE HEAT OF THE DAY AND LEAD TO A DECENT COVERAGE OF CONVECTION. WIND FIELDS AND SHEAR LOOK TO REMAIN QUITE LIGHT THROUGH THE DAY BUT MODELS SUGGEST VERTICAL TOTALS AROUND 29 AND DCAPE AROUND 1200J/KG OVER OUR DELTA REGION DURING THE AFTERNOON AND EARLY EVENING WHERE A STRONG TO SEVERE STORM OR TWO WILL BE POSSIBLE. THIS ACTIVITY WILL WEAKEN RAPIDLY WITH THE LOSS OF HEATING. THE SURFACE RIDGE WILL REMAIN IN PLACE THURSDAY AND FRIDAY BUT RIDGING ALOFT WILL STRENGTHEN FROM THE WESTERN GULF ACROSS THE SOUTHEAST STATES. THIS WILL RESULT IN MORE ISOLATED TO SCATTERED DIURNAL COVERAGE OF CONVECTION TO END THE WORK WEEK. BY SATURDAY ANOTHER SHORTWAVE TROUGH IS EXPECTED TO BE OVER THE CENTRAL PLAINS. THE GFS IS A LITTLE DEEPER WITH THE TROUGH AND STRONGER WITH THE ASSOCIATED SURFACE LOW THAN THE ECMWF AND CMC...BUT CONSENSUS SUGGESTS POPS WILL INCREASE GOING INTO SUNDAY AS THE SYSTEM DRAWS CLOSER. THE TROUGH AXIS IS EXPECTED TO BE JUST WEST OF OUR CWA MONDAY EVENING. NORMAL LOWS RUN IN THE MID 60S AND NORMAL HIGHS RUN 85 TO 87F. DUE TO MOISTURE LEVELS REMAINING HIGH THROUGH THE PERIOD OVERNIGHT LOWS WILL BE ABOVE NORMAL. AFTERNOON HIGHS WILL TOP OUT CLOSE TO NORMAL THROUGH THE PERIOD. /22/ && .AVIATION...VFR TO MVFR CONDITIONS AND OCCASIONALLY GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED THROUGH TOMORROW MORNING ALTHOUGH THERE WILL BE SCATTERED AND SOME STORMS MOVING FROM SOUTH TO NORTH THROUGH EARLY AFTERNOON. EXPECT COVERAGE TO INCREASE FROM THE SOUTH AND WEST DURING THE LATE AFTERNOON THROUGH TONIGHT...WHICH WILL INCREASE FREQUENCY OF MVFR/IFR CONDITIONS WITH POTENTIAL HAZARDS FOR VFR TRAFFIC./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 82 71 81 69 / 66 70 84 50 MERIDIAN 80 69 80 69 / 68 52 81 57 VICKSBURG 84 71 81 70 / 62 86 84 41 HATTIESBURG 81 71 82 70 / 70 55 75 53 NATCHEZ 84 72 81 70 / 66 83 83 41 GREENVILLE 83 71 80 69 / 69 90 84 39 GREENWOOD 83 70 79 68 / 68 82 87 48 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/22/17
Hazardous weather outlook, May 25, 4:11 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 411 AM CDT MON MAY 25 2015 ARZ074-075-LAZ007>009-015-MSZ018-019-034-035-040-041-260915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 411 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ONCE AGAIN TONIGHT GENERALLY ALONG AND WEST OF INTERSTATE 55. WIND GUSTS OF 60 MPH WILL BE THE PRIMARY SEVERE THREAT ALONG WITH LOCALLY HEAVY RAINFALL. FLASH FLOODING AND A TORNADO OR TWO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY SEVERE THREAT. ALSO A TORNADO OR TWO CAN NOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY NIGHT. MSZ029>033-037>039-043>046-049>052-055>058-062>066-072>074-260915- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE- SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 411 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY SEVERE THREAT. ALSO A TORNADO OR TWO CAN NOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY THROUGH TUESDAY NIGHT. LAZ016-023>026-MSZ025>028-036-042-047-048-053-054-059>061-260915- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA- CARROLL-MONTGOMERY-HOLMES-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH- JEFFERSON-ADAMS- 411 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ONCE AGAIN TONIGHT GENERALLY ALONG AND WEST OF INTERSTATE 55. WIND GUSTS OF 60 MPH WILL BE THE PRIMARY SEVERE THREAT ALONG WITH LOCALLY HEAVY RAINFALL. FLASH FLOODING CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY SEVERE THREAT. ALSO A TORNADO OR TWO CAN NOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY NIGHT. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 25, 4:26 AM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 AM CDT MON MAY 25 2015
MSZ052-251000-
LAUDERDALE MS-
426 AM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAUDERDALE COUNTY UNTIL
500 AM CDT...
AT 426 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TOOMSUBA...OR 8 MILES EAST OF MERIDIAN...MOVING NORTHEAST AT 20
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ALAMUCHA AROUND 435 AM CDT.
TOOMSUBA AROUND 440 AM CDT.
LAUDERDALE AND KEWANEE AROUND 450 AM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3231 8842 3224 8857 3239 8869 3258 8844
3258 8839
TIME...MOT...LOC 0926Z 234DEG 19KT 3237 8856
17Special weather statement, May 25, 7:30 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 730 AM CDT MON MAY 25 2015 MSZ029-030-032-033-251315- OKTIBBEHA MS-WEBSTER MS-CLAY MS-CHOCTAW MS- 730 AM CDT MON MAY 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBSTER...WESTERN OKTIBBEHA...SOUTHWESTERN CLAY AND NORTHEASTERN CHOCTAW COUNTIES UNTIL 815 AM CDT... AT 730 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER CHESTER...OR 20 MILES NORTHWEST OF LOUISVILLE...MOVING NORTHEAST AT 35 MPH. WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... REFORM AROUND 740 AM CDT. MATHISTON AND SHERWOOD AROUND 745 AM CDT. MABEN AROUND 750 AM CDT. LONGVIEW AROUND 800 AM CDT. STARKVILLE AND PHEBA AROUND 805 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3329 8920 3351 8926 3366 8885 3341 8877 TIME...MOT...LOC 1230Z 243DEG 31KT 3338 8923 EC
Special weather statement, May 25, 8:09 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
809 AM CDT MON MAY 25 2015
MSZ030-031-251345-
CLAY MS-LOWNDES MS-
809 AM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOWNDES AND EASTERN
CLAY COUNTIES UNTIL 845 AM CDT...
AT 809 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WEST POINT...MOVING EAST AT 45 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COLUMBUS AFB AROUND 830 AM CDT.
KOLOLA SPRINGS AROUND 835 AM CDT.
CALEDONIA AROUND 840 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3359 8827 3355 8866 3357 8867 3357 8879
3373 8883 3374 8881 3376 8872 3368 8872
3367 8849 3366 8852 3366 8850 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 1309Z 258DEG 37KT 3366 8872
ECSpecial weather statement, May 25, 9:14 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 914 AM CDT MON MAY 25 2015 MSZ038-039-045-046-251500- NOXUBEE MS-WINSTON MS-NESHOBA MS-KEMPER MS- 914 AM CDT MON MAY 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINSTON... SOUTHWESTERN NOXUBEE...NORTHWESTERN KEMPER AND NORTHEASTERN NESHOBA COUNTIES UNTIL 1000 AM CDT... AT 914 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BLUFF SPRINGS...OR NEAR PRESTON...MOVING NORTH AT 25 MPH. HALF INCH HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PRESTON AND NANIH WAIYA AROUND 930 AM CDT. GHOLSON AROUND 940 AM CDT. MASHULAVILLE AROUND 1000 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3270 8879 3274 8899 3318 8892 3311 8861 TIME...MOT...LOC 1414Z 194DEG 21KT 3280 8887 EC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 50 min |
| May 24, 7:24 PM CDT | Special Weather Statement | JAN | Copiah | 36 min |
| May 24, 7:54 PM CDT | Special Weather Statement | JAN | Forrest | 36 min |
| May 24, 8:52 PM CDT | Special Weather Statement | JAN | Leflore | 23 min |
| May 24, 8:55 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
| May 24, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 46 min |
| May 24, 9:56 PM CDT | Special Weather Statement | JAN | Franklin | 34 min |
| May 24, 10:00 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Grenada, Montgomery | 30 min |
| May 24, 10:28 PM CDT | Special Weather Statement | JAN | Copiah, Lincoln | 47 min |
| May 24, 10:31 PM CDT | Special Weather Statement | JAN | Grenada, Montgomery | 29 min |
| May 24, 11:09 PM CDT | Special Weather Statement | JAN | Madison | 36 min |
| May 24, 11:43 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Yazoo | 4 hr |
| May 25, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 38 min |
| May 25, 12:40 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 50 min |
| May 25, 4:26 AM CDT | Special Weather Statement | JAN | Lauderdale | 34 min |
| May 25, 7:10 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 4 days |
| May 25, 7:30 AM CDT | Special Weather Statement | JAN | Oktibbeha | 45 min |
| May 25, 8:09 AM CDT | Special Weather Statement | JAN | Clay | 36 min |
| May 25, 9:14 AM CDT | Special Weather Statement | JAN | Kemper | 46 min |
| May 25, 9:46 AM CDT | Special Weather Statement | JAN | Choctaw | 29 min |
| May 25, 10:30 AM CDT | Special Weather Statement | JAN | Oktibbeha | 30 min |
| May 25, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 42 min |
| May 25, 11:52 AM CDT | Special Weather Statement | JAN | Oktibbeha | 38 min |
| May 25, 12:42 PM CDT | Special Weather Statement | JAN | Lowndes | 48 min |
| May 25, 1:58 PM CDT | River Flood Warning | JAN | Attala, Holmes | 10 days |
| May 25, 2:15 PM CDT | Special Weather Statement | JAN | Lawrence | 45 min |
| May 25, 2:34 PM CDT | Special Weather Statement | JAN | Lincoln | 41 min |
| May 25, 2:45 PM CDT | Special Weather Statement | JAN | Franklin | 45 min |
| May 25, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 42 min |
| May 25, 3:22 PM CDT | Special Weather Statement | JAN | Simpson | 23 min |
| May 25, 3:39 PM CDT | Special Weather Statement | JAN | Adams | 51 min |
| May 25, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 35 min |
| May 25, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| May 25, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 52 min |
| May 25, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 52 min |
| May 25, 5:55 PM CDT | Special Weather Statement | JAN | Humphreys | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.